This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I have been taking Tram for app. 2yrs for spinal arthritis. I never intentionally took them for a "high" or to make me feel good, just to help my back pain and fibromyalgia that migrates from neck, shoulders and down the spine. They worked....so I continued them. My prescription needed authorization and I found myself without them, as the Dr.s office was closed and it took 72hrs for them to fax in to my pharmacy and now the pharmacy will fill the script tomorrow. I have been without for 4 days. My back is stiff and achy....my calves and hips are achy like I have ran a marathon. My neck is so sore, I can hardly lie down. I do not feel sick, or nervous and any other symptoms I have read others having. Could this be some type of withdrawal I am experiencing....AND, I am soooo tired..like I feel too lazy to walk through the house. I am to get my prescription tomorrow, and after reading many withdrawal posts, I am hesitant, but then again, I do not want to feel this pain....I have tried other otc meds to no avail. I just hate that my Dr. never said anything about these being opiates.....
For some people the meds are necessary. I won't tell anybody with severe pain that they should consider coming off of them unless it is a choice that they make. The pain you are feeling could have been there anyway you just wouldn't have noticed it as much while you were taking your pain meds. Do what you have to do to deal with your fibromyalgia and arthritis. You may be tired because the pain is wearing you out.
This is just my opinion but I would say if the medicine is improving your quality of life take it. If someday you do wish to come off of it or feel you don't need it anymore there are ways to come off of it and your dr can help with that.
Thank you for your validation, because at this point I need some relief. I will be more vigilent on my usage and I will try to avoid the 'feel good' trap and be aware if it gets out of hand...thanks again!!!!
Hi and welcome to this site! You didn't say how much Tram you take daily, but to answer your question, yes, Tram is just as habit forming or addictive as any other opiate. It is a synthetic opiate and does give the euphoric feelings as well. That's how some wind up abusing it. Were you taking more than what was prescribed, or did you just run out and had to wait for your refill? That's usually when we find out if we have a problem or not. (Running out early). Even taking as prescribed, our bodies become dependant on it and we have withdraw symptoms. What you are describing is withdraw. Rebound pain, which is intensified pain, and that heavy tired feeling. Glad you didn't suffer even worse symptoms!
I too suffer from fibro and my Dr put me on Gabapentin. It really does help. Its also known as neurontin or Lyrica. It helps calm the overactive nerves that are creating the pain you describe. I had the same thing and I tell you, I feel 90% better! Tram is the go to pain meds they prescribe for fibro pain. If you talk to your Dr about the Gaba you might find that you wont need the Trams, or less of them. Just a thought for you. I agree with the above poster that if you need them and aren't abusing them, then take them. Just be careful like you said about not using them for the "high". Keep in touch. Would love to know how you are doing!
Hi there and welcome. I agree completely with both members that if you need the pain meds and are not abusing them, then take them - as prescribed for you. I know that chronic pain is debilitating and can cause many emotional problems as well if not controlled. I do have experience with tramadol and just want to suggest that you take extreme care with this med. I was prescribed it for lower back pain a long time ago. I found myself needing more of it to work and eventually became totally dependent on it. It turned in to full blown addiction that took over my life.
Tramadol IS addictive and it IS an (synthetic, man made) opiate. It does not sound like you are taking much of it; but based on your post, even at your low dose you have experienced some uncomfortable symptoms when you ran out of it. Please talk with your doctor about this - maybe your dose could be adjusted so you wont run out again and have to suffer the withdrawal symptoms, or maybe he/she might suggest an alternative med as Yes4Life mentioned above. In any case, no one should have to suffer with pain and everyone is different as to what medication will work best for them. Please be careful with the tramadol - I just wish I had been aware of the facts about this medication years ago. Keep posting with any questions and how you are doing . . . . good luck, I hope you feel better very soon :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.